Hi. The usual dose of Cytoxan being given for breast cancer (500-600 mg/m2) doesn't often cause a drastic decrease in white cell counts (called neutropenia). So breast cancer patients taking Cytoxan don't usually require drugs to increase white cell count like Neulasta. However, if the patient has had a previous episode of neutropenia, she is at an increased risk of having another episode on her next chemotherapy. Neulasta may be helpful in this case. Certain chemotherapy regimens like TAC are very toxic and result in more episodes of neutropenia than the usual regimens given for breast cancer. Neulasta should also be given in this instance.
Hi. Regarding your question about HER-2. This is a test to detect the presence of human epidermal growth factor receptor type 2 in the breast cancer cells. The presence of HER-2 indicates a more aggressive tumor type with a very high probability of recurrence, particularly if the tumor has already spread to the lymph nodes or beyond.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.